Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Aug 10, 2021, 5:52 PM EDT for Lebanon County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 10, 2021, 6:30 PM EDT
- In force
- 38 min
- Issued by
- NWS State College, PA
- Hail
- 0.00 in
- Wind
- 55
County Lebanon County, PA
The radar
The State College radar (KCCX), 137 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965
WWUS81 KCTP 102152
SPSCTP
Special Weather Statement
National Weather Service State College PA
552 PM EDT Tue Aug 10 2021
PAZ057-059-065-066-102230-
Lancaster PA-York PA-Lebanon PA-Dauphin PA-
552 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern
Lancaster, northwestern York, southeastern Dauphin and southwestern
Lebanon Counties through 630 PM EDT...
At 551 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Indiantown Gap to Palmyra to near
Valley Green. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lebanon, Hershey, Elizabethtown, Middletown, Mount Joy, Palmyra,
Steelton, Annville, Hummelstown, Cornwall, Maytown, Campbelltown,
Valley Green, Manchester, Pleasant Hill, Marietta, Sand Hill,
Highspire, Lebanon South and Cleona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4046 7640 4032 7637 4006 7656 4001 7691
4011 7698 4029 7668 4044 7674
TIME...MOT...LOC 2151Z 264DEG 21KT 4044 7664 4030 7659 4013 7673
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
ColbertWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 5:37 PM EDT, 15 minutes earlier.
Area forecast discussion, Aug 10, 5:37 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service State College PA 537 PM EDT Tue Aug 10 2021 .SYNOPSIS... A steamy and sweltering late-summer heat wave will impact much of Central PA through Friday. The most intense heat and humidity combination will be felt across south central and southeastern parts of the area with widespread highs in the low to mid 90s and heat index values reaching the triple digits. The hot and humid conditions will also set the stage for daily rounds of scattered strong to marginally severe thunderstorms. Expect relief from the heat to arrive by the weekend. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Late afternoon diurnal maximum has passed, but still watching a handful of marginal cells over the Lower Susq River Valley which may be capable of some strong wind gusts through dusk. Gradual decrease in clouds will take place later this evening through late tonight with areas of fog expected in areas that rained. It will remain very muggy thru the night with only isold/sct SHRA in the north for the second half of the area. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/... It looks like a repeat of today for temps, and a very weak short wave trough will slide overhead during the day. It may actually go overhead too early/quickly to line up with the peak heating and instability. Will paint a broadbrush of chc PoPs for mainly the aftn. Bigger story is the story we've told for some time, now. Heat Advy will be in effect for about half of the area for the afternoon as HI reach into the lower hundreds. Later shifts may have to keep a close eye on the potential for an upgrade to a warning, but Wed looks like a solid advy with only 30pct chc of getting >=105 for more than an hour anywhere. The highest numbers will be in the far SErn cities. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... A long-wave trough finally breaks down the ridge late in the week with Friday perhaps turning out a couple of degs cooler, but still above 90 for most places south of I-80 and east of I-99. Models differ with the timing of the sfc cold fropa in the Fri- Sat time frame. The ECMWF deterministic run pushes it through with numerous showers and tstms late in the day / early evening Fri, while the slower GFS holds the cold fropa until the more stable Fri overnight hours, with less convection. Showers may linger across the south Saturday as the cold front slows down through Maryland and Virginia. Otherwise, the weekend looks pleasant - cooler and much less humid as high pressure builds in from the north and west. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... Several areas of convection across PA early this evening, mostly over the southern half of central PA. Elsewhere, VFR is predominant with hazy skies across the region. Convection will wind down after sunset with VFR, but hazy conditions overnight and first half of tomorrow. More afternoon convection possible next few days as region in the middle of a very warm and humid weather pattern. Outlook... Wed...AM low cigs possible NW Mtns. Scattered PM tsra impacts possible. Thu-Sat...Scattered PM tsra impacts possible. && .CTP WATCHES/WARNINGS/ADVISORIES... Heat Advisory from noon to 7 PM EDT Wednesday for PAZ028-036- 046-049>053-056>059-063>066. Heat Advisory from noon to 7 PM EDT Thursday for PAZ019- 025>028-036-045-046-049>053-056>059-063>066. && SYNOPSIS...DeVoir/Steinbugl NEAR TERM...DeVoir/Dangelo SHORT TERM...Dangelo LONG TERM...Lambert/Gartner AVIATION...Ross/DeVoir
Hazardous weather outlook, Aug 10, 12:58 PM EDT, 4 hours 54 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1258 PM EDT Tue Aug 10 2021 PAZ004>006-010>012-017-018-024-033>035-037-041-042-111700- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Cambria-Somerset-Bedford-Fulton-Tioga- Northern Lycoming-Sullivan- 1258 PM EDT Tue Aug 10 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-036-046-049>053-056>059-063>066-111700- Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 1258 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT WEDNESDAY... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ019-025>027-045-111700- Southern Centre-Blair-Huntingdon-Mifflin-Southern Clinton- 1258 PM EDT Tue Aug 10 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT THURSDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms with gusty winds are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Strong to severe thunderstorms with gusty winds are possible both Wednesday and Thursday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Aug 10, 4:14 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service State College PA
414 PM EDT Tue Aug 10 2021
PAZ028-102045-
Juniata PA-
414 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of Juniata County
through 445 PM EDT...
At 413 PM EDT, Doppler radar was tracking a strong thunderstorm over
Walnut, moving northeast at 30 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mcalisterville, Spruce Hill, Mexico, Walnut, Mifflintown, Port Royal,
Thompsontown, Mifflin and East Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4049 7762 4054 7757 4058 7750 4061 7750
4069 7729 4063 7712 4060 7709 4059 7717
4058 7718 4056 7717 4052 7729 4042 7750
TIME...MOT...LOC 2013Z 241DEG 26KT 4053 7745
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Aug 10, 4:31 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service State College PA
431 PM EDT Tue Aug 10 2021
PAZ018-019-025-026-102100-
Northern Centre PA-Blair PA-Huntingdon PA-Southern Centre PA-
431 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northwestern
Huntingdon, southwestern Centre and northeastern Blair Counties
through 500 PM EDT...
At 431 PM EDT, Doppler radar was tracking a strong thunderstorm over
Bald Eagle, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
State College, Tyrone, Park Forest Village, Stormstown, Bald Eagle,
Warriors Mark, Pine Grove Mills, Ramblewood, Port Matilda, Sandy
Ridge, Birmingham, Franklinville, Rock Springs and Black Moshannon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4059 7822 4072 7836 4073 7835 4090 7807
4074 7781
TIME...MOT...LOC 2031Z 235DEG 29KT 4072 7821
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Aug 10, 4:48 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service State College PA
448 PM EDT Tue Aug 10 2021
PAZ056-063-102115-
Perry PA-Cumberland PA-
448 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of northeastern
Cumberland and southeastern Perry Counties through 515 PM EDT...
At 448 PM EDT, Doppler radar was tracking a strong thunderstorm over
Shermansdale, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Enola, Schlusser, Wormleysburg, Marysville, Newport, Duncannon, West
Fairview, New Bloomfield, Carlisle Springs, Wertzville and
Shermansdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4034 7729 4045 7726 4053 7703 4045 7698
4042 7702 4037 7702 4036 7700 4036 7694
4035 7693 4032 7691 4029 7692 4027 7691
4021 7728
TIME...MOT...LOC 2048Z 242DEG 24KT 4034 7716
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Aug 10, 5:18 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service State College PA
518 PM EDT Tue Aug 10 2021
PAZ057-063-065-102200-
York PA-Cumberland PA-Dauphin PA-
518 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern York,
central Dauphin and northeastern Cumberland Counties through 600 PM
EDT...
At 517 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Buffalo to Rockville to Shiremanstown
to near Lake Meade. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Harrisburg, Lower Allen, Hershey, Colonial Park, Progress,
Mechanicsburg, Middletown, Camp Hill, New Cumberland, Linglestown,
Enola, Steelton, Lemoyne, Hummelstown, Paxtonia, Rutherford, Skyline
View, Lawnton, Valley Green and Wormleysburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4002 7706 4007 7713 4004 7718 4004 7722
4021 7703 4031 7698 4033 7691 4036 7694
4035 7699 4040 7702 4042 7702 4045 7698
4044 7674 4032 7663 4019 7670 4000 7687
TIME...MOT...LOC 2117Z 273DEG 23KT 4042 7695 4033 7689 4021 7695 4005
7710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Aug 10, 5:50 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service State College PA
550 PM EDT Tue Aug 10 2021
PAZ064-065-102230-
York PA-Adams PA-
550 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of eastern Adams and
southwestern York Counties through 630 PM EDT...
At 550 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lake Meade to near Hampton to near
McSherrystown to Littlestown. Movement was northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hanover, Parkville, Hampton, Littlestown, McSherrystown, Lake Meade,
Dillsburg, Spring Grove, Pennville, New Oxford, East Berlin, Aspers,
York Airport, Abbottstown, York Springs, Heidlersburg, Hunterstown,
Franklintown, Wellsville and Idaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3978 7710 3989 7719 4002 7724 4003 7719
4007 7713 4011 7697 4001 7691 3991 7683
3972 7694 3972 7712
TIME...MOT...LOC 2150Z 243DEG 17KT 4002 7713 3992 7713 3983 7702 3973
7710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Aug 10, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
552 PM EDT Tue Aug 10 2021
PAZ057-059-065-066-102230-
Lancaster PA-York PA-Lebanon PA-Dauphin PA-
552 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northwestern
Lancaster, northwestern York, southeastern Dauphin and southwestern
Lebanon Counties through 630 PM EDT...
At 551 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Indiantown Gap to Palmyra to near
Valley Green. Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lebanon, Hershey, Elizabethtown, Middletown, Mount Joy, Palmyra,
Steelton, Annville, Hummelstown, Cornwall, Maytown, Campbelltown,
Valley Green, Manchester, Pleasant Hill, Marietta, Sand Hill,
Highspire, Lebanon South and Cleona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4046 7640 4032 7637 4006 7656 4001 7691
4011 7698 4029 7668 4044 7674
TIME...MOT...LOC 2151Z 264DEG 21KT 4044 7664 4030 7659 4013 7673
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
ColbertThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:55 PM EDT | Heat Advisory | CTP | Adams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 10 more | 30 hr |
| Aug 10, 12:55 PM EDT | Heat Advisory | CTP | Adams, Bedford, Blair, Centre, Clinton, Columbia and 19 more | 54 hr |
| Aug 10, 2:21 PM EDT | Special Weather Statement | CTP | Dauphin, Lebanon | 24 min |
| Aug 10, 2:32 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon | 43 min |
| Aug 10, 3:12 PM EDT | Special Weather Statement | CTP | Bedford, Blair, Cambria, Somerset | 33 min |
| Aug 10, 3:23 PM EDT | Special Weather Statement | CTP | Berks | 37 min |
| Aug 10, 3:25 PM EDT | Special Weather Statement | CTP | Huntingdon, Juniata | 50 min |
| Aug 10, 3:28 PM EDT | Special Weather Statement | CTP | Schuylkill | 47 min |
| Aug 10, 4:14 PM EDT | Special Weather Statement | CTP | Juniata | 31 min |
| Aug 10, 4:31 PM EDT | Special Weather Statement | CTP | Centre | 29 min |
| Aug 10, 4:48 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
| Aug 10, 5:18 PM EDT | Special Weather Statement | CTP | Dauphin | 42 min |
| Aug 10, 5:50 PM EDT | Special Weather Statement | CTP | Adams | 40 min |
| Aug 10, 6:12 PM EDT | Special Weather Statement | CTP | Lancaster | 63 min |
| Aug 10, 6:17 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 73 min |
| Aug 10, 6:29 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 58 min |
| Aug 10, 7:00 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, York | 75 min |
| Aug 10, 7:33 PM EDT | Areal Flood Advisory | CTP | Lancaster | 2 hr |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.